Alert archive / Missouri / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 310, NWS St. Louis, MO

July 7, 2024Lewis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2024, 2:47 PM CDT for Lewis County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2024, 2:47 PM CDT (19:47 UTC)
Expired
Jul 7, 2024, 3:30 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lewis County, MO

The radar

The Quad Cities radar (KDVN), 177 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

970 
WUUS53 KLSX 071947
SVRLSX
MOC111-072030-
/O.NEW.KLSX.SV.W.0310.240707T1947Z-240707T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
247 PM CDT Sun Jul 7 2024

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lewis County in northeastern Missouri...

* Until 330 PM CDT.

* At 247 PM CDT, a severe thunderstorm was located 11 miles northeast
  of Lewistown, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Lewis County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4025 9150 4020 9150 4018 9151 4017 9151
      4017 9172 4025 9173
TIME...MOT...LOC 1947Z 272DEG 15KT 4024 9172 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
1 follow-up statement
471 
WWUS53 KLSX 072029
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
329 PM CDT Sun Jul 7 2024

MOC111-072039-
/O.EXP.KLSX.SV.W.0310.000000T0000Z-240707T2030Z/
Lewis MO-
329 PM CDT Sun Jul 7 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 330 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 4025 9150 4020 9150 4018 9151 4017 9151
      4017 9172 4025 9173
TIME...MOT...LOC 2029Z 272DEG 15KT 4023 9150 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:46 PM CDT, 2 hours 1 minute earlier. Its key messages:

  • Above normal temperatures will return today along with a chance of afternoon thunderstorms across portions of central and northeast Missouri and west-central Illinois.
  • Shower and thunderstorm chances (40-70%) will increase and expand across the entire CWA tonight through Monday.
  • Depending on the track, the remnants of tropical cyclone Beryl could bring heavy rain to parts of southeast/east central Missouri and southern Illinois Tuesday through Tuesday night.
Area forecast discussion, Jul 7, 12:46 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1246 PM CDT Sun Jul 7 2024

.KEY MESSAGES...

- Above normal temperatures will return today along with a chance
  of afternoon thunderstorms across portions of central and
  northeast Missouri and west-central Illinois.

- Shower and thunderstorm chances (40-70%) will increase and expand
  across the entire CWA tonight through Monday.

- Depending on the track, the remnants of tropical cyclone Beryl
  could bring heavy rain to parts of southeast/east central
  Missouri and southern Illinois Tuesday through Tuesday night.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 348 AM CDT Sun Jul 7 2024

MCS sliding east along the MO/IA border will continue to weaken
early this morning, so expect little to no rain over portions of
northeast MO. With the surface ridge sliding off to the east,
southerly flow returns to the region once again today. So the
combination of increasing moisture/instability and any residual
outflow boundary, as well as a possible MCV, will be the trigger
for additional showers and thunderstorms by this afternoon,
especially over portions of central/northeast Missouri as well as
west central Illinois. Otherwise, today will be the warmest day
for the upcoming week due to the southerly flow and warmer temps
aloft (850mb temps 16-19C).

In the meantime, the majority of the latest deterministic as well as
ensembles still have an upper level trough deepen over the
northern/central Plains. Then the trough will slowly slide eastward
into the mid to upper MS Valley by Monday night. Ahead of the
trough, a southwesterly low level jet will develop and usher in a
series of shortwaves in addition to the increasing low level
moisture/instability. This combined with a cold front over the
central Plains will generate another round of showers and storms
late tonight through Monday, as the front moves into the region.

Byrd
&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 348 AM CDT Sun Jul 7 2024

The latest NHC forecast has TC Beryl come on shore over the
middle portions of the Texas gulf coast Monday morning. In the
meantime with the very slow movement of the upper level trough, a
number of the latest deterministic as well as ensembles have the
remnants of TC Beryl recurve across the mid MS Valley and become
absorbed by the trough by Tuesday. There are still quite a few
differences among the models as far as the track of the associated
surface low. GFS is further north tracking near STL while the NAM
tracks it across the MO bootheel and the ECMWF is slower, but has
similar placement to the NAM. For now with some uncertainty,
stuck with the latest NBM solution, though did increase POPs to
likely/categorical across portions of southeast/east central MO,
as well as southern IL for Tuesday into Tuesday night. Latest WPC
qpf has increased rainfall amounts over the region with an axis of
2 to 4 inches, mainly along the I-44 corridor in MO and I-70
corridor in IL.

Beyond Tuesday night, the trough continues to weaken with the rain
tapering off by Wednesday afternoon. Expect mainly dry conditions
for the remainder of the work week and into early next weekend.
Otherwise, temperatures will remain near normal this week, though
Tuesday will be 5 to 15 degrees below normal due to the widespread
showers and storms.

Byrd

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1237 PM CDT Sun Jul 7 2024

For KCOU, KJEF, and KUIN: Scattered showers and thunderstorms
will continue to develop across western MO this afternoon, and
eventually develop or move into central and northeast MO by late
afternoon and into the evening. This has prompted VCTS at KJEF,
KCOU, and KUIN generally within the 00-03/04z time frame, and if
there is a direct terminal impact then flight conditions will be
reduced and gusty winds will be possible as well. After around
04z, there will be potential for showers into the overnight hours
impacting these same terminals, and then some MVFR stratus on
Monday morning.

For KSTL, KSUS, and KCPS: At this time, the St. Louis region
terminals are expected to be VFR and remain east of the shower and
thunderstorm activity through tonight. Showers and maybe evening
a thunderstorm will be possible after 14-15z Monday however
confidence is low, hence at this time only VCSH has been
mentioned.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 3:59 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
359 AM CDT Sun Jul 7 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
359 AM CDT Sun Jul 7 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms across portions of central,
northeast Missouri, as well as west central Illinois this afternoon
through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms across the region Monday through
Wednesday afternoon. There is a small chance of thunderstorms again
Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:19 PM CDTRiver Flood WarningLSXPike21 days
Jul 6, 9:19 PM CDTRiver Flood WarningLSXPike21 days
Jul 7, 2:11 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis49 min
Jul 7, 2:52 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis53 min
Jul 7, 4:02 PM CDTAreal Flood AdvisoryLSXKnox, Lewis118 min
Jul 7, 4:03 PM CDTSevere Thunderstorm WarningLSXLewis42 min
Jul 7, 4:31 PM CDTSevere Thunderstorm WarningLSXLewis, Marion44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.